CHARLES B. HICKS, M.D.; KRISTOFF ABRAHAM, M.D.
To the editor: Verapamil, a calcium-ion influx inhibitor, is used to treat angina pectoris and supraventricular tachyarrhythmias. Although adverse effects are fairly common, drug-related neuromuscular disorders are rare (1). We report a myoclonic, dystonic movement disorder apparently induced by verapamil.
A 70-year-old man with hypertension was hospitalized with supraventricular tachycardia. Intravenous verapamil restored his normal sinus rhythm. He later had exertional chest pain, and his medications were adjusted to verapamil, 80 mg four times a day; nitroglycerin, 2.5 mg three times a day; hydrochlorothiazide, 50 mg every day; and a potassium supplement. This combination was well tolerated during the next
Learn more about subscription options.
Register Now for a free account.
HICKS CB, ABRAHAM K. Verapamil and Myoclonic Dystonia. Ann Intern Med. 1985;103:154. doi: 10.7326/0003-4819-103-1-154_1
Download citation file:
Published: Ann Intern Med. 1985;103(1):154.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only